I was hoping someong out there can help me. I had an LAVH/BSO almost 6 weeks ago. They put a Climara .1mg patch on me at the hospital. As I remember it was clear, small (about 1 inch) thin and had great adhesive. I never had any menopausal symptoms. Got a prescription for Climara .1mg and had it filled. WOW! The patches they gave me were very different. My insurance company substituted the generic estrodiol patchs. They are about 2 and a half inches around, they are tan in color with printed words on the back and are thick. And they don't stick worth a darn!!! The first one I put on got all wrinkled and within three days I was crying, had headaches etc. Called doc and nurse told me to change the patch. I noticed when I took the old one off that the printed letters on the back were gone. The next one stayed on alright. Was on for the whole week and I had no negative menopausal symptoms. When I took it off the printed letters on the back were still there. Long story short, I've had to replace my patch 8 times in 5 weeks because it either got all wrinkled up or the edges started to pull up and water got in and I had a lovely bulge in the patch. It doesn't seem to matter where I wear it the same things happen. So, my question is does this happen with the brand name Climara patch, which as I remember was smaller and thinner and stuck better? And each time the patch seems to malfunction (get wrinkeled or comes off) the printed words have disappeared. Is this some kind of indicator that the patch had used up its supply of hormones and needs to be removed or something? I really like the relief I get from this dose and method when it's working. But I can't keep going through life worrying about bending over because my patch might pull off or getting in the tub because if I have a small gap in the adhesive the water leaks in. I'm thinking about asking for the brand name but was wondering if anyone else has this problem who is on the brand name. Suggestions anyone???
37 years old. LAVH/BSO 1/11/05 due to endo, PCS and ovarian cysts. So far so good!!!
When it comes to hormones, generic vs brand name can make a big difference. I would give the doc a call and tell him/her what's going on and see if perhaps they have some samples that you can try out. If the brand does continue to work better for you, make sure the doc writes the script for "no substitutions". Unfortunately these days, the insurance companies almost demand that we use generics when available. Your doc probably needs to specify that you cannot use the generics.
I'm having the same problems,end up changing the Estrodial every 3-4 days. I contacted my insurance, they said that when a generic is available we have to use it. However, they told me to have my doctor to send a letter stated that the Climara patches were working great but when given the generic started having problems w/ sticking & skin irriaition. Hopefully I hear something this week. I'm concerned w/ the summer and work outs- swimming and sweating.
I also spoke w/ my pharmacist and asked if anyone else has exerpience this and he said YES. He called the maker &they told him that they were not having any problems w/ the patches. I.m thinking of contracting the company about this, it probably won't do any good but you never know!!
Hi, gals, I've never used the generic patch, but have been using a Climara .06 for 3 months now with none of the problems you have mentioned.
Fortunately, my insurance will let me have the brand name meds, but at a higher co-pay. My ob-gyn had at first written me an Rx for the generic when I told her it would cost me more, and she gave me 4 of the Climara sample patches to try out before I filled the prescription. They worked well for me, and the one thing I have learned from the sisters on this site, is that when it works, don't go and change it just for the sake of changing it.
Got a new Rx for the Climara, and I get them mail-order, so that saves some on the cost. Best wishes for you both on getting the hormones back on track!
I too an on the climara patch since my TAH on 01/21/05. I have had no problems
since my nurse suggested to make sure
your skin is dry and then wiped with rubbing alcohol before placing the patch.
I also read one of our sisters suggested
also after placing the patch run your blow dryer over it for a few seconds just be careful not to burn your skin. This works for me. Good luck!
I have had pretty good luck with the Climara patch. It stays put mostly. One patch completely disappeared around day 5 and I had to put a new one on. I think I had rubbed over it while putting lotion on back there. I’m sure you know not to use soaps or lotions on the patch and to only apply the patch to certain areas on your body.
Around the 2nd or 3rd week, I started putting my patch on my upper buttocks area because the absorption was supposed to be better. Things did improve but it could be because I had been on the patch for 3-4 weeks by then. I think you need to give any new hormone a try for a good month to see if it is truly working. After about 10 weeks, I was still a little weepy and had no sex drive. So my doctor added Estratest HS.
Hey thanks ladies, I knew I could count on you guys to help me out here. Denise, I think I will contact the company as well and tell them their patchs DO have a bit of a problem. Mine only last about three or four days as well. So I'm glad to know that its not just me. My insurance will let me get the brand name but it will be at a higher co-pay which I'm willing to do as long as they stick better and I don't feel like I'm wearing a dinner plate on my rear. Because like sandwhichqueen says, if it works stick (no pun intended) with it. And thanks, Alice for the suggestions on applying the patch. I followed those when I changed my patch this morning. I have to get at least four days out of it as I don't seem my doctor until Thursday. I will see if he has any samples of the brand name I can try and see if they stick better as I would really like to contiue using them.
I was put on Climara before I left the hospital after my TAH BSO on Feb 4th. No problems--it stayed on and I had no menopausal symptoms. When I brought my rx in to the pharmacy, I too, was given the generic. It was much bigger and thicker. The first time I put it on, it was ok and it stayed, but the next dose I put on last Sunday itched like crazy. When I went for my 2 week check today, I had the Dr. write a new rx stating no substitutions. The pharmacy filled it w/Climara and I went home and changed the old one. Couldnt wait to take it off--itched so bad. The new Climara doesnt give me a rash and it is much more comfortable and ;ess bulky.
Glad to know I'm not the only one. Had my 3 week checkup yesterday and had the same complaint. I also choose to have the generic version of Climara filled with the Estradiol patch without asking questions. Found that the new patches varied greatly from the one applied in hospital. Because I take a daily shower and have loose skin, mine came off on the second day from the adbomin. I reapplied and dried it off, but only got an extra day out of it. Back of the bottom didn't work any better, only giving me three days. I found the side of the hip held better for the fourth patch and finally made it a week.
When I asked my Dr. about it, he said the generic version is sponge-like and the brand name is Cello type. He told me of a new estrogen format that was a gel. Called Estro-Gel, comes in a pumper and has the consistance of the ultrasound gel most of us are familar with. HURRAY!! applied to the arms once a day in a premeasured pump. My script would take two pumps daily and dries in less than 3 minutes. I was in heaven.
Got home and called the pharmacy for a cost evaluation as I don't have perscription coverage. Walgreens charges (in the Middle Illinois area) $50 for 4-Climara Patchs, $30 for Generic Estradiol, and a wopping $123 for a months' worth of Estro-Gel pump. YIKES!!! Needless to say, easier is more expensive. Dr. did mention that a new cream is also available (this is applied to legs), but I assume the cost is equally high. So.......I'm going to make sure to get namebrand patch and hope for better success and just pout that medications can be easier, but way TOO expensive.
For those with no prescription coverage, you may want to check into one of the major drugstore websites. Email or PM me for the name. The Climara patches are $35 for 4. Fortunately, I have coverage but I know many that use the major internet site to refill presciptions, even with coverage.